Alert archive / Indiana / Flash Flood Warnings in 2001

Flash Flood Warning 33, NWS Wilmington, OH

October 24, 2001Dearborn County, Indiana

NWS Wilmington, OH issued this flash flood warning at Oct 24, 2001, 4:48 AM EDT for Dearborn County, Indiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 24, 2001, 4:48 AM EDT (08:48 UTC)
Expired
Oct 24, 2001, 5:30 AM EDT
In force
42 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Dearborn County, IN

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2001-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2001-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
877 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
-81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KILN 240847
FFWILN
INC029-241030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
348 AM EST WED OCT 24 2001

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DEARBORN COUNTY IN INDIANA...

* UNTIL 530 AM EST...

* NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT VERY HEAVY
  RAIN WAS FALLING OVER MUCH OF DEARBORN COUNTY.  RADAR ESTIMATES
  THAT UP TO 1.8 INCHES OF RAIN HAS FALLEN BETWEEN 240 AM EST AND 
  340 AM EST. THIS BRINGS THE STORM TOTAL TO BETWEEN 4 AND 5 INCHES.
  THUNDERSTORMS WILL CONTINUE WITH ANOTHER 1 TO 1.5 INCHES OF RAIN
  EXPECTED THROUGH 5 AM EST.

* SOME LOCATIONS IN THE WARNING AREA INCLUDE...
  AURORA...
  BRIGHT...
  DILLSBORO...
  GREENDALE...
  HIDDEN VALLEY...
  LAWRENCEBURG...
  MOORES HILL...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY.

$$
RANDALL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Oct 24, 4:14 AM EDT, 34 minutes earlier.

Area forecast discussion, Oct 24, 4:14 AM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
414 AM EDT WED OCT 24 2001

WITH UPPER LOW DROPPING INTO NORTH DAKOTA...OHIO VALLEY IS IN VERY
MOIST SOUTHWEST FLOW ALOFT THIS MORNING.  WITH AVN SHOWING MORE
CONSISTENCY...MODELS PROGS HAVE UPPER LOW MOVING ACROSS THE GREAT
LAKES TO NEW ENGLAND BY FRIDAY.

SHORT WAVE MOVING INTO INDIANA IS TOUCHING OFF WIDESPREAD TSRA.
TSRA ARE WORKING THROUGH OUR CWA AND SHOULD CONTINUE TO DO SO INTO
MID MORNING.  DRY SLOT EVIDENT ON SATELLITE BEHIND SHORT WAVE SHOULD
BE HERE BY LATE MORNING BRINGING DESTABILIZING BREAKS IN THE
CLOUDS.  AFTER DRY SLOT STRONG COLD FRONT WILL ARRIVE IN OUR WESTERN
COUNTIES ACCOMPANIED BY POWERFUL AND WELL ORGANIZED OMEGA...WIND
FIELDS/HELICITY...PVA...AND MOISTURE CONVERGENCE.  THUS...WE ARE
OUTLOOKED IN HIGH RISK FOR SVR (SEE SWODY1).

WITH PRECIP ALREADY OCCURRING AND PERSISTING ILL GO ABOVE FWC POPS
TODAY INTO NEAR 100% RANGE.  PRECIP WITH FRONT WILL CONTINUE INTO
TONIGHT PERIOD SO CAT POPS AGAIN WILL BE APPROPRIATE.  ILL GO WITH
SEVERE WORDING TODAY AND TONIGHT.

LOW LEVEL MOISTURE BEHIND FRONT TONIGHT AND THURSDAY WILL WARRANT
MOSTLY CLOUDY FORECAST.

RATHER LOW SOIL MOISTURE PRIOR TO CURRENT RAINFALL HAS PREVENTED
FLOODING PROBLEMS...UNTIL NOW.  SOUTHEAST INDIANA HAS BEEN HARDEST
HIT WITH 6-8 RADAR ESTIMATE IN RIPLEY COUNTY (FFW ISSUED).

FWC TEMPS LOOK REASONABLE FOR TODAY.  TONIGHTS FWC LOWS AND
THURSDAYS HIGHS LOOK TOO HIGH BEHIND THE FRONT SO ILL UNDERCUT FWC
FOR THEN.

.ILN...NONE.

CONIGLIO

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 3:40 AM EDTFlash Flood WarningILNRipley110 min
Oct 24, 7:07 PM EDTSevere Thunderstorm WarningILNWayne38 min
Oct 24, 7:18 PM EDTSevere Thunderstorm WarningILNFranklin, Ripley57 min
Oct 24, 7:18 PM EDTSevere Thunderstorm WarningILNFayette, Union57 min
Oct 24, 7:54 PM EDTSevere Thunderstorm WarningILNDearborn, Ohio36 min

Nearby

Flash Flood Warnings in Indiana, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.